RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
Main page
About this project
Software
Classifications
Links
Terms of Use

Search papers
Search references

RSS
Current issues
Archive issues
What is RSS






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Ann. of Math. (2), 2014, Volume 179, Issue 2, Pages 405–429 (Mi aom4)  

A product theorem in free groups

A. A. Razborovabc

a Steklov Mathematical Institute, Moscow, Russia
b Institute for Advanced Study, Princeton, NJ
c University of Chicago, Chicago, IL

Abstract: If $A$ is a finite subset of a free group with at least two noncommuting elements, then $|A\cdot A\cdot A|\geqslant\frac{|A|^2}{(\log|A|)^{O(1)}}$. More generally, the same conclusion holds in an arbitrary virtually free group, unless AA generates a virtually cyclic subgroup. The central part of the proof of this result is carried on by estimating the number of collisions in multiple products $A_1\cdot\ldots\cdot A_k$. We include a few simple observations showing that in this “statistical” context the analogue of the fundamental Plünnecke–Ruzsa theory looks particularly simple and appealing.

Funding Agency Grant Number
Russian Foundation for Basic Research
National Science Foundation ITR-0324906
Supported by the NSF grant ITR-0324906 and by the Russian Foundation for Basic Research.


DOI: https://doi.org/10.4007/annals.2014.179.2.1


Bibliographic databases:

Received: 18.06.2007
Revised: 20.09.2013
Accepted:25.09.2013
Language:

Linking options:
  • http://mi.mathnet.ru/eng/aom4

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:51

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020